- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Case Reports in Medicine
Volume 2012 (2012), Article ID 267860, 4 pages
Contrast-Induced Neurotoxicity following Cardiac Catheterization
1Department of Neurology, SUNY Downstate Medical Center, 450 Clarkson Avenue, P.O. Box 1274, Brooklyn, NY 11203, USA
2Department of Neurology, SUNY Downstate Medical Center and Kings County Hospital Center, 450 Clarkson Avenue, Brooklyn, NY 11203, USA
3Division of Neurology, Bumrungrad International Hospital, Bangkok 10110, Thailand
4Divisions of Cardiology, SUNY Downstate Medical Center and Kings County Hospital Center, 450 Clarkson Avenue, Brooklyn, NY 11203, USA
5Divisions of Radiology, SUNY Downstate Medical Center and Kings County Hospital Center, 450 Clarkson Avenue, Brooklyn, NY 11203, USA
Received 21 May 2012; Revised 21 July 2012; Accepted 14 October 2012
Academic Editor: Vincenzo Di Lazzaro
Copyright © 2012 Susan Law et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- L. Guimaraens, E. Vivas, A. Fonnegra et al., “Transient encephalopathy from angiographic contrast: a rare complication in neurointerventional procedures,” CardioVascular and Interventional Radiology, vol. 33, no. 2, pp. 383–388, 2010.
- R. A. Sawaya, R. Hammoud, S. Arnaout, and S. Alam, “Contrast-induced encephalopathy following coronary angioplasty with iohexol,” Southern Medical Journal, vol. 100, no. 10, pp. 1054–1055, 2007.
- S. Sharp, J. Stone, and R. Beach, “Contrast agent neurotoxicity presenting as subarachnoid hemorrhage,” Neurology, vol. 52, no. 7, pp. 1503–1505, 1999.
- J. M. Caille, M. Gioux, P. Arne, and J. Paty, “Neurotoxicity of nonionic iodinated water-soluble contrast media in myelography: experimental study,” American Journal of Neuroradiology, vol. 4, no. 6, pp. 1185–1189, 1983.
- J. Yu and G. Dangas, “New insights into the risk factors of contrast-induced encephalopathy,” Journal of Endovascular Therapy, vol. 18, no. 4, pp. 545–546, 2011.
- E. Chisci, F. Setacci, G. De Donato, and C. Setacci, “A case of contrast-induced encephalopathy using iodixanol,” Journal of Endovascular Therapy, vol. 18, no. 4, pp. 540–544, 2011.
- A. Torvik and P. Walday, “Neurotoxicity of water-soluble contrast media,” Acta Radiologica, vol. 399, pp. 221–229, 1995.
- J. A. Kim, J. Chung, P. H. Yoon et al., “Transient MR signal changes in patients with generalized tonicoclonic seizure or status epilepticus: periictal diffusion-weighted imaging,” American Journal of Neuroradiology, vol. 22, no. 6, pp. 1149–1160, 2001.
- S. Potsi, D. Chourmouzi, A. Moumtzouoglou, A. Nikiforaki, K. Gkouvas, and A. Drevelegas, “Transient contrast encephalopathy after carotid angiography mimicking diffuse subarachnoid haemorrhage,” Neurological Sciences, vol. 33, no. 2, pp. 445–448, 2012.
- H. Y. Fang, Y. L. Kuo, and C. J. Wu, “Transient contrast encephalopathy after carotid artery stenting mimicking diffuse subarachnoid hemorrhage: a case report,” Catheterization and Cardiovascular Interventions, vol. 73, no. 1, pp. 123–126, 2009.
- Visipaque (Iodixanol) (Product monograph on the Internet), GE Healthcare Canada, Mississauga, ON, Canada, 2006, http://www.gehealthcare.com/caen/md/docs/visipaquepieng.pdf.
- M. Nelson, R. J. V. Bartlett, and J. T. Lamb, “Seizures after intravenous contrast media for cranial computed tomography,” Journal of Neurology Neurosurgery and Psychiatry, vol. 52, no. 10, pp. 1170–1175, 1989.
- M. J. Kuhn, T. J. Burk, and F. C. Powell, “Unilateral cerebral cortical and basal ganglia enhancement following overdosage of nonionic contrast media,” Computerized Medical Imaging and Graphics, vol. 19, no. 3, pp. 307–311, 1995.
- B. Gürer, E. R. Yilmaz, R. Kahveci, and Z. Sekerci, “Non-ionic contrast media neurotoxicity mimicking intracerebral hematoma,” Acta Neurochirurgica, vol. 153, no. 2, pp. 419–420, 2011.